Article Text

PDF

Hyperkalaemia induced by carbonic anhydrase inhibitor.
  1. Y Wakabayashi
  1. Renal Division, Hiratsuka Kyousai Hospital, Japan.

    Abstract

    An 81-year-old man developed hyperkalaemic and hyperchloraemic metabolic acidosis following treatment with a carbonic anhydrase inhibitor for his glaucoma. He had mild renal failure and selective aldosterone deficiency was confirmed. In this case the treatment did not lead to hypokalaemia because of the limited potassium secretory capacity in the renal tubules from selective aldosterone deficiency; rather, it may have led to hyperkalaemia because metabolic acidosis induced by the carbonic anhydrase inhibitor caused transcellular movement of potassium.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.